MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET SOLENT DISTA; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET SOLENT DISTA; CATHETER, EMBOLECTOMY
Model Number 45030
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number: either 22987931 or 23122126.Device evaluated by mfr.: returned product consisted of a solent dista thrombectomy.The pump, effluent/supply line, shaft, tip, piston, and spike line were microscopically and visually inspected.Inspection of the device presented no damage or irregularities to the device, but the attached waste bag was new/not used as there was no fluid inside and it was still folded up.Functional testing was performed by placing the device in the angiojet console.The complaint device failed to prime and the 'check catheter for kinks' error was displayed on the console, meaning that the device over-pressured.The device was removed from the console and the shaft was inspected but there was no reason that would have caused an over-pressure alarm.The tip was cut, and the jets were microscopically inspected, and it showed that there was a jet hole that was plugged, causing the over pressure as the flow was being restricted.Further analysis revealed the obstructed jet hole was plugged with gold, which the jet body material is made of.Inspection of the remainder of the device revealed no damage or other irregularities.
 
Event or Problem Description
Reportable based on the device analysis on 12feb2020.It was reported that catheter failure to prime occurred.An angiojet solent dista catheter was selected for a thrombectomy procedure.However, during preparation, it was noted that the device would not prime.The procedure was completed with another of the same device.No patient complicaions were reported.However, returned device analysis revealed a plugged jet hole.

Brand Name
ANGIOJET SOLENT DISTA
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9793038
Report Number2134265-2020-02577
Device Sequence Number2330628
Product Code DXE
UDI-Device Identifier08714729889731
UDI-Public08714729889731
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2021
Device Model Number45030
Device Catalogue Number45030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2020
Initial Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1